We introduce a multivariable Casson–Lin type invariant for links in . This invariant is defined as a signed count of irreducible representations of the link group with fixed meridional traces. For 2-component links with linking number one, the invariant is shown to be a sum of multivariable signatures. We also obtain some results concerning deformations of representations of link groups.
Nous définissons un invariant de Casson–Lin multivarié. Cet invariant est défini comme un comptage signé de représentations irréductibles du groupe de l’entrelacs, avec traces méridionales fixées. Pour les entrelacs à 2 composantes avec coefficient d’enlacement égal à un, nous montrons que l’invariant est égal à une somme de signatures multivariées. Nous obtenons également des résultats concernant les déformations de représentations de groupes d’entrelacs.
Revised:
Accepted:
Published online:
Keywords: Knot, link, $\protect \operatorname{SU}(2)$-representation, Casson invariant, Casson–Lin invariant, multivariable signature, character variety, Alexander polynomial, Burau representation, Gassner representation
Mot clés : Noeud, entrelacs, représentation $\protect \operatorname{SU}(2)$, invariant de Casson, invariant de Casson–Lin, signature multivariée, variété de caractères, polynôme d’Alexander, représentation de Burau, représentation de Gassner
Benard, Leo 1; Conway, Anthony 2
@article{AIF_2020__70_3_1029_0, author = {Benard, Leo and Conway, Anthony}, title = {A multivariable {Casson{\textendash}Lin} type invariant}, journal = {Annales de l'Institut Fourier}, pages = {1029--1084}, publisher = {Association des Annales de l{\textquoteright}institut Fourier}, volume = {70}, number = {3}, year = {2020}, doi = {10.5802/aif.3330}, language = {en}, url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3330/} }
TY - JOUR AU - Benard, Leo AU - Conway, Anthony TI - A multivariable Casson–Lin type invariant JO - Annales de l'Institut Fourier PY - 2020 SP - 1029 EP - 1084 VL - 70 IS - 3 PB - Association des Annales de l’institut Fourier UR - https://aif.centre-mersenne.org/articles/10.5802/aif.3330/ DO - 10.5802/aif.3330 LA - en ID - AIF_2020__70_3_1029_0 ER -
%0 Journal Article %A Benard, Leo %A Conway, Anthony %T A multivariable Casson–Lin type invariant %J Annales de l'Institut Fourier %D 2020 %P 1029-1084 %V 70 %N 3 %I Association des Annales de l’institut Fourier %U https://aif.centre-mersenne.org/articles/10.5802/aif.3330/ %R 10.5802/aif.3330 %G en %F AIF_2020__70_3_1029_0
Benard, Leo; Conway, Anthony. A multivariable Casson–Lin type invariant. Annales de l'Institut Fourier, Volume 70 (2020) no. 3, pp. 1029-1084. doi : 10.5802/aif.3330. https://aif.centre-mersenne.org/articles/10.5802/aif.3330/
[1] Casson’s invariant for oriented homology -spheres. An exposition, Mathematical Notes, 36, Princeton University Press, 1990, xviii+182 pages | DOI | MR | Zbl
[2] Espace des représentations du groupe d’un nœud classique dans un groupe de Lie, Ann. Inst. Fourier, Volume 50 (2000) no. 4, pp. 1297-1321 | MR
[3] Braids, links, and mapping class groups, Annals of Mathematics Studies, 82, Princeton University Press; University of Tokyo Press, 1974, ix+228 pages | MR
[4] The Casson-Lin invariants for links, Pac. J. Math., Volume 285 (2016) no. 2, pp. 257-282 | DOI | MR
[5] The Casson-Lin invariant of the Hopf link, Pac. J. Math., Volume 285 (2016) no. 2, pp. 283-288 | DOI | MR
[6] Darstellungen von Knotengruppen, Math. Ann., Volume 173 (1967), pp. 24-33 | DOI | Zbl
[7] Knots 3rd fully revised and extented edition, De Gruyter Studies in Mathematics, 5, Walter de Gruyter, 2014, xiii+417 pages | MR
[8] A geometric construction of the Conway potential function, Comment. Math. Helv., Volume 79 (2004) no. 1, pp. 124-146 | DOI | MR
[9] Generalized Seifert surfaces and signatures of colored links, Trans. Am. Math. Soc., Volume 360 (2008) no. 3, pp. 1223-1264
[10] A Lagrangian representation of tangles, Topology, Volume 44 (2005) no. 4, pp. 747-767
[11] Instanton Floer homology for knots via -orbifolds, J. Differ. Geom., Volume 51 (1999) no. 1, pp. 149-202 | MR
[12] Burau maps and twisted Alexander polynomials (2017) (to appear in Proc. Edinb. Math. Soc., https://arxiv.org/abs/1510.06678)
[13] The Blanchfield pairing of colored links (2017) (to appear in Indiana Univ. Math. J., https://arxiv.org/abs/1609.08057)
[14] Conway’s potential function via the Gassner representation (2017) (https://arxiv.org/abs/1709.03479)
[15] An enumeration of knots and links, and some of their algebraic properties, Computational Problems in Abstract Algebra (Oxford, 1967), Pergamon Press, 1970, pp. 329-358 | MR | Zbl
[16] The universal abelian cover of a link, Low-dimensional topology (Bangor, 1979) (London Mathematical Society Lecture Note Series), Volume 48, Cambridge University Press, 1982, pp. 51-66 | MR
[17] Varieties of group representations and splittings of 3-manifolds, Ann. Math., Volume 117 (1983), pp. 109-146 | Zbl
[18] Les connexions infinitésimales dans un espace fibré différentiable, Colloque de topologie (espaces fibrés), Bruxelles, 1950, Georges Thone; Masson et Cie., 1951, pp. 29-55 | MR | Zbl
[19] Links not concordant to the Hopf link, Math. Proc. Camb. Philos. Soc., Volume 156 (2014) no. 3, pp. 425-459 | DOI | MR
[20] Deforming representations of knot groups in SU(2), Comment. Math. Helv., Volume 66 (1991) no. 1, pp. 340-361
[21] Does the Jones polynomial determine the signature of a knot? (2003) (https://arxiv.org/abs/math/0310203)
[22] A Casson-Lin type invariant for links, Pac. J. Math., Volume 248 (2010) no. 1, pp. 139-154 | DOI | MR
[23] Instanton Floer homology for two-component links, J. Knot Theory Ramifications, Volume 21 (2012) no. 5, 1250054, 8 pages | DOI | MR
[24] The Conway potential function for links, Comment. Math. Helv., Volume 58 (1983) no. 3, pp. 365-378 | DOI | MR
[25] Flat connections, the Alexander invariant, and Casson’s invariant, Commun. Anal. Geom., Volume 5 (1997) no. 1, pp. 93-120 | DOI | MR
[26] An orientation for the -representation space of knot groups, Topology Appl., Volume 127 (2003) no. 1-2, pp. 175-197 | DOI | MR
[27] Deforming abelian -representations of knot groups, Comment. Math. Helv., Volume 73 (1998) no. 3, pp. 480-498 | DOI | MR
[28] Representations of knot groups into and twisted Alexander polynomials, Pac. J. Math., Volume 277 (2015) no. 2, pp. 313-354 | DOI | Zbl
[29] Deformations of reducible representations of 3-manifold groups into , J. Reine Angew. Math. (2001), pp. 191-228 | Zbl
[30] Algebraic invariants of links, Series on Knots and Everything, 52, World Scientific, 2012, xiv+353 pages
[31] A survey of knot theory, Birkhäuser, 1996, xxii+420 pages (Translated and revised from the 1990 Japanese original by the author) | MR
[32] The Gassner representation for string links, Commun. Contemp. Math., Volume 3 (2001) no. 1, pp. 87-136 | DOI | MR
[33] Representations of knot groups in , Trans. Am. Math. Soc., Volume 326 (1991) no. 2, pp. 795-828 | DOI | MR
[34] An introduction to knot theory, Graduate Texts in Mathematics, 175, Springer, 1997, x+201 pages | DOI | MR
[35] A knot invariant via representation spaces, J. Differ. Geom., Volume 35 (1992) no. 2, pp. 337-357 | MR
[36] On the linear representation of braid groups, Trans. Am. Math. Soc., Volume 311 (1989) no. 2, pp. 535-560 | DOI | MR
[37] Varieties of representations of finitely generated groups., 336, American Mathematical Society, 1985 | Zbl
[38] Link groups, Ann. Math., Volume 59 (1954), pp. 177-195 | DOI | MR
[39] A state model for the multivariable Alexander polynomial, Pac. J. Math., Volume 157 (1993) no. 1, pp. 109-135 | MR
[40] Unlinking information from 4-manifolds, Bull. Lond. Math. Soc., Volume 47 (2015) no. 6, pp. 964-979 | DOI | MR
[41] The Reidemeister torsion of 3-manifolds, De Gruyter Studies in Mathematics, 30, Walter de Gruyter, 2003, xiv+249 pages | DOI | MR
[42] Torsion de Reidemeister pour les variétés hyperboliques., 612, American Mathematical Society, 1997 | Zbl
[43] Introduction aux polynômes d’un nœud., Enseign. Math., Volume 13 (1967) no. 2, pp. 187-194 | Zbl
Cited by Sources: